Alert archive / Florida / Lake Wind Advisories in 2012

Lake Wind Advisory 2, NWS Tampa Bay, FL

February 11, 20126 counties in Florida

NWS Tampa Bay, FL issued this lake wind advisory at Feb 11, 2012, 4:07 AM EST for 6 counties in Florida. It took effect at Feb 11, 2012, 10:00 AM EST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Feb 11, 2012, 4:07 AM EST (09:07 UTC)
In effect from
Feb 11, 2012, 10:00 AM EST
Expired
Feb 11, 2012, 7:00 PM EST
In force
9 hr
Issued by
NWS Tampa Bay, FL

Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Pinellas County, FL, Polk County, FL, Sumter County, FL

The radar

The Tampa radar (KTBW), 49 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tampa Bay, FL (KTBW), launched 00:00Z, 9.1 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tampa Bay, FL at 00:00Z on 2012-02-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 507 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tampa Bay, FL at 00:00Z on 2012-02-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 91 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
507 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
574 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
91 m²/s²
0-3 km storm-relative helicity
151 m²/s²
Significant tornado parameter
0.4
Supercell composite
1.9

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

693 
WWUS72 KTBW 110907
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
407 AM EST SAT FEB 11 2012

...A LAKE WIND ADVISORY IS IN EFFECT TODAY FOR ALL COUNTIES...
...A FREEZE WATCH IS IN EFFECT FOR THE NATURE COAST INCLUDING
PASCO COUNTY FOR EARLY SUNDAY MORNING...

.COLD AND DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA
TODAY BEHIND A COLD FRONT. THIS WILL CAUSE A FEW HOURS OF FREEZING
TEMPERATURES ACROSS THE WATCH AREA EARLY SUNDAY MORNING. THE TIGHT
PRESSURE GRADIENT IN PLACE ACROSS THE AREA AS THE HIGH PRESSURE
BUILDS WILL ALSO ALLOW WINDS TO INCREASE TO 15 TO 25 MPH ACROSS
THE AREA TODAY WITH HIGHER GUSTS. 

FLZ039-042-043-048-049-120000-
/O.NEW.KTBW.LW.Y.0002.120211T1500Z-120212T0000Z/
/O.NEW.KTBW.FZ.A.0005.120212T0900Z-120212T1300Z/
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
407 AM EST SAT FEB 11 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...
...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM EST THIS EVENING. A FREEZE WATCH HAS ALSO BEEN
ISSUED. THIS FREEZE WATCH IS IN EFFECT FROM LATE TONIGHT THROUGH
SUNDAY MORNING. 

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE
  NORTHWEST AT 15 TO 25 MPH AND GUSTY. THEN FROM 4 AM TO 8 AM
  SUNDAY MORNING TEMPERATURES WILL BE BELOW FREEZING. 

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. 

* TEMPERATURE...BELOW FREEZING FOR 2 TO 4 HOURS WITH LOWS AROUND
  30. 

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL
  CONDITIONS IMPROVE. TEMPERATURES THIS COLD CAN KILL SENSITIVE
  VEGETATION THAT IS NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ050>052-055>057-060>062-065-120000-
/O.NEW.KTBW.LW.Y.0002.120211T1500Z-120212T0000Z/
PINELLAS-HILLSBOROUGH-POLK-MANATEE-HARDEE-HIGHLANDS-SARASOTA-
DE SOTO-CHARLOTTE-LEE-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG...BRANDON...
TAMPA...LAKELAND...WINTER HAVEN...BRADENTON...WAUCHULA...
SEBRING...AVON PARK...NORTH PORT...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA...CAPE CORAL...FORT MYERS
407 AM EST SAT FEB 11 2012

...LAKE WIND ADVISORY IN EFFECT FROM 10 AM THIS MORNING TO 7 PM
EST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A LAKE WIND ADVISORY...WHICH IS IN EFFECT FROM 10 AM THIS
MORNING TO 7 PM EST THIS EVENING. 

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE
  NORTHWEST AT 15 TO 25 MPH AND GUSTY. 

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH. 

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL
  CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

&&

$$
2 follow-up statements
374 
WWUS72 KTBW 111911
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
211 PM EST SAT FEB 11 2012

...A LAKE WIND ADVISORY CONTINUES THIS AFTERNOON FOR ALL
COUNTIES... 
... A HARD FREEZE WARNING IS IN EFFECT FOR PARTS OF THE NATURE
COAST FOR EARLY SUNDAY MORNING...

.COLD AND DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA
THROUGH TONIGHT INTO SUNDAY. THIS WILL CAUSE A FEW HOURS OF
FREEZING TEMPERATURES ACROSS THE WARNING AREA EARLY SUNDAY
MORNING. A TIGHT PRESSURE GRADIENT IN PLACE ACROSS THE AREA
WILL ALLOW WINDS TO REACH INCREASE TO 15 TO 20 MPH ACROSS THE
AREA TODAY WITH A FEW HIGHER GUSTS.

FLZ039-042-043-120000-
/O.UPG.KTBW.FZ.A.0005.120212T0900Z-120212T1300Z/
/O.NEW.KTBW.HZ.W.0003.120212T0900Z-120212T1300Z/
/O.NEW.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
/O.CON.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
LEVY-CITRUS-SUMTER-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES
211 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...HARD FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A HARD FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO
8 AM EST SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE
  NORTHWEST AT 15 TO 20 MPH AND GUSTY. THEN FROM 4 AM TO 8 AM
  SUNDAY MORNING TEMPERATURES WILL BE BELOW FREEZING.

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURE...BELOW FREEZING FOR 2 TO 4 HOURS WITH LOWS AROUND
  27.

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL 
  CONDITIONS IMPROVE. TEMPERATURES THIS COLD CAN KILL SENSITIVE 
  VEGETATION THAT IS NOT PROPERLY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ048-049-120000-
/O.UPG.KTBW.FZ.A.0005.120212T0900Z-120212T1300Z/
/O.NEW.KTBW.FZ.W.0008.120212T0900Z-120212T1300Z/
/O.NEW.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
/O.CON.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
HERNANDO-PASCO-
INCLUDING THE CITIES OF...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS
211 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
EST SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING.
THE FREEZE WATCH IS NO LONGER IN EFFECT. 

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE
  NORTHWEST AT 15 TO 20 MPH AND GUSTY. THEN FROM 4 AM TO 8 AM
  SUNDAY MORNING TEMPERATURES WILL BE BELOW FREEZING.

* WINDS...NORTHWEST AT 15 TO 20 MPH WITH HIGHER GUSTS.

* TEMPERATURE...BELOW FREEZING FOR 2 TO 4 HOURS WITH LOWS AROUND 
  30. 

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL 
  CONDITIONS IMPROVE. TEMPERATURES THIS COLD CAN KILL SENSITIVE 
  VEGETATION THAT IS NOT PROPERLY PROTECTED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ051-052-120000-
/O.NEW.KTBW.FZ.W.0008.120212T0900Z-120212T1300Z/
/O.NEW.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
/O.CON.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
HILLSBOROUGH-POLK-
INCLUDING THE CITIES OF...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN
211 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FREEZE WARNING IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM 4 AM TO 8 AM
EST SUNDAY. A FREEZE WATCH HAS ALSO BEEN ISSUED. THIS FREEZE
WATCH IS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY MORNING.

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE 
  NORTHWEST AT 15 TO 25 MPH AND GUSTY. 

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH HIGHER GUSTS.

* TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND
  30 DEGREES OVER POLK COUNTY AND EASTERN HILLSBOROUGH COUNTY.

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL 
  CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ055>057-060>062-120000-
/O.NEW.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
/O.CON.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-
INCLUDING THE CITIES OF...BRADENTON...WAUCHULA...SEBRING...
AVON PARK...NORTH PORT...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA
211 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...
...FREEZE WATCH IN EFFECT FROM LATE SUNDAY NIGHT THROUGH MONDAY
MORNING...

THE NATIONAL WEATHER SERVICE IN TAMPA BAY AREA - RUSKIN FL HAS
ISSUED A FREEZE WATCH...WHICH IS IN EFFECT FROM LATE SUNDAY NIGHT
THROUGH MONDAY MORNING. 

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE 
  NORTHWEST AT 15 TO 25 MPH AND GUSTY. 

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND
  30 DEGREES.

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL 
  CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ050-065-120000-
/O.CON.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
PINELLAS-LEE-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG...
CAPE CORAL...FORT MYERS
211 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM EST THIS
EVENING...

* TIMING...FROM 10 AM TO 7 PM TODAY WINDS WILL BE FROM THE 
  NORTHWEST AT 15 TO 25 MPH AND GUSTY. 

* WINDS...NORTHWEST AT 15 TO 25 MPH WITH GUSTS UP TO 30 MPH.

* IMPACTS...BOATERS ON AREA LAKES SHOULD POSTPONE TRIPS UNTIL 
  CONDITIONS IMPROVE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE WIND ADVISORY IS ISSUED WHEN SUSTAINED WINDS ARE FORECAST
TO BE 20 TO 29 MPH WITH FREQUENT GUSTS TO NEAR OR ABOVE GALE
FORCE FOR AT LEAST 3 HOURS.  WINDS OF THESE MAGNITUDES WILL
CREATE ROUGH CONDITIONS ON LARGER AREA LAKES WHICH COULD PRODUCE
DAMAGE TO...OR FLIP...SMALL PLEASURE CRAFT.

OUTDOOR ENTHUSIASTS MAY WISH TO POSTPONE LAKE RELATED ACTIVITIES
UNTIL CONDITIONS IMPROVE.

&&

$$
608 
WWUS72 KTBW 120002
NPWTBW

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE TAMPA BAY AREA - RUSKIN FL
702 PM EST SAT FEB 11 2012

...FREEZE AND HARD FREEZE WARNINGS REMAIN IN EFFECT ACROSS MUCH OF
THE REGION FOR TONIGHT THROUGH EARLY SUNDAY MORNING...

.COLD AND DRY CANADIAN HIGH PRESSURE WILL BUILD INTO THE AREA
TONIGHT INTO SUNDAY. THIS WILL CAUSE A FEW HOURS OF FREEZING
TEMPERATURES ACROSS THE WARNING AREA EARLY SUNDAY MORNING.
NORTHERLY WINDS WILL CONTINUE BETWEEN 15 AND 25 MPH ALONG THE
COAST TONIGHT...BUT WILL DIMINISH TO 10 TO 15 MPH INLAND AFTER
MIDNIGHT. 

FLZ039-042-043-121400-
/O.EXP.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
/O.CON.KTBW.HZ.W.0003.120212T0900Z-120212T1300Z/
/O.CON.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
LEVY-CITRUS-SUMTER-
INCLUDING THE CITIES OF...CEDAR KEY...CHIEFLAND...CRYSTAL RIVER...
INVERNESS...BUSHNELL...THE VILLAGES
702 PM EST SAT FEB 11 2012

...HARD FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...


* TEMPERATURE...BELOW FREEZING FOR 3 TO 6 HOURS WITH LOWS BETWEEN
  24 AND 28 DEGREES.

* IMPACTS...TEMPERATURES THIS COLD CAN KILL VEGETATION THAT IS
  NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A HARD FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE
IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND
OTHER SENSITIVE VEGETATION.

&&

$$

FLZ048-049-051-052-121400-
/O.EXP.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
/O.CON.KTBW.FZ.W.0008.120212T0900Z-120212T1300Z/
/O.CON.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
HERNANDO-PASCO-HILLSBOROUGH-POLK-
INCLUDING THE CITIES OF...BROOKSVILLE...SPRING HILL...
NEW PORT RICHEY...ZEPHYRHILLS...BRANDON...TAMPA...LAKELAND...
WINTER HAVEN
702 PM EST SAT FEB 11 2012

...FREEZE WARNING REMAINS IN EFFECT FROM 4 AM TO 8 AM EST
SUNDAY...
...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

* TEMPERATURE...BELOW FREEZING FOR 2 TO 4 HOURS WITH LOWS AROUND
  30 DEGREES. 

* IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION
  THAT IS NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS THIS EVENING.

A FREEZE WARNING IS ISSUED FOR 2 OR MORE HOURS OF TEMPERATURES
BETWEEN 27 AND 32 OVER A WIDESPREAD AREA.

&&

$$

FLZ055>057-060>062-121400-
/O.EXP.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
/O.CON.KTBW.FZ.A.0006.120213T0800Z-120213T1300Z/
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-
INCLUDING THE CITIES OF...BRADENTON...WAUCHULA...SEBRING...
AVON PARK...NORTH PORT...SARASOTA...VENICE...ARCADIA...
PORT CHARLOTTE...PUNTA GORDA
702 PM EST SAT FEB 11 2012

...FREEZE WATCH REMAINS IN EFFECT FROM LATE SUNDAY NIGHT THROUGH
MONDAY MORNING...
...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

* TEMPERATURE...BELOW FREEZING FOR 2 TO 3 HOURS WITH LOWS AROUND
  30 DEGREES.

* IMPACTS...TEMPERATURES THIS COLD CAN KILL SENSITIVE VEGETATION
  THAT IS NOT PROPERLY PROTECTED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

RESIDENTS SHOULD COVER OR MOVE INDOORS ANY COLD SENSITIVE
PLANTS...AND BRING PETS INDOORS SUNDAY EVENING.

A FREEZE WATCH IS ISSUED FOR THE POTENTIAL OF A WIDESPREAD AND
DAMAGING FREEZE WITHIN 24 TO 48 HOURS.  DURING THE FREEZE
PERIOD...TEMPERATURES MAY REMAIN BELOW 32 DEGREES FOR MORE THAN
2 HOURS.

&&

$$

FLZ050-065-120115-
/O.EXP.KTBW.LW.Y.0002.000000T0000Z-120212T0000Z/
PINELLAS-LEE-
INCLUDING THE CITIES OF...CLEARWATER...ST. PETERSBURG...
CAPE CORAL...FORT MYERS
702 PM EST SAT FEB 11 2012

...LAKE WIND ADVISORY WILL EXPIRE AT 7 PM EST THIS EVENING...

WINDS HAVE DIMINISHED ENOUGH TO ALLOW THE LAKE WIND ADVISORY TO
EXPIRE. GUSTY WINDS WILL CONTINUE FOR SEVERAL MORE HOURS...
ESPECIALLY ON LARGER LAKES AND LAKES NEAR THE GULF COAST.

$$

What forecasters said that day

The local office's own words before this lake wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tampa Bay, FL wrote its last area forecast discussion before this lake wind advisory went out at Feb 10, 9:09 PM EST, 6 hours 58 minutes earlier.

Area forecast discussion, Feb 10, 9:09 PM EST, 6 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
909 PM EST FRI FEB 10 2012

.UPDATE...REGIONAL SURFACE ANALYSIS AND SATELLITE IMAGERY SHOW THE
THE ACTUAL COLD FRONT PUSHING THROUGH THE WESTERN PANHANDLE.
EXTRAPOLATING ITS CURRENT TRAJECTORY AND SPEED HAS FRONT PUSHING
THROUGH THE CWA DURING THE EARLY MORNING HOURS AND CLEAR OF THE
AREA BY THE AFTERNOON. AHEAD OF THE FRONT...A LARGE AREA OF LIGHT
TO MODERATE RAINFALL IS CURRENTLY BEING OBSERVED ACROSS THE
NORTHERN HALF OF THE CWA. THUNDERSTORMS WELL EAST OF THE
COASTLINE ARE BEING OBSERVED BUT WILL PROBABLY LOSE SOME STEAM AS
THEY APPROACH THE WESTERN PENINSULA. FOR THE FORECAST...ADJUSTED
POPS AND WEATHER WORDING TO REFLECT THE CURRENT SITUATION.
MAINTAINED ONLY A SLIGHT CHANCE OF THUNDERSTORMS OVERNIGHT.
OTHERWISE...CURRENT FORECAST IS ON TRACK.

&&

.AVIATION...LARGE RAIN SHIELD MOVING OVER THE AREA THIS EVENING AND
OVERNIGHT AHEAD OF COLD FRONT. WIDESPREAD LIGHT TO MODERATE RAIN
SHOWERS PRODUCING MVFR CIGS AND VSBYS WITH AREAS OF IFR CIGS/VSBYS
IN THE HEAVIER SHOWERS OR ISOLATED THUNDERSTORM THROUGH AROUND 12Z.
IMPROVING FLIGHT CONDITIONS SATURDAY ON BREEZY NW WINDS.

&&

.MARINE...A LARGE AREA OF SHOWERS CONTINUES TO SPREAD SOUTH
THROUGH THE COASTAL WATERS. THUNDERSTORMS WILL POSSIBLE OVERNIGHT
MAINLY IN THE OFF SHORE ZONES. WILL HEADLINE SMALL CRAFT EXERCISE
CAUTION FOR THE OFF SHORE ZONES FOR TOMORROW MORNING AS WINDS ARE
EXPECTED TO INCREASE.

&&

.PRELIMINARY POINT TEMPS/POPS...
TPA  57  69  38  57 /  70  10   5   5
FMY  62  74  43  61 /  60  20   5   5
GIF  57  69  36  57 /  70  10   5   5
SRQ  59  69  42  59 /  70  10   5   5
BKV  52  68  32  54 /  80   5   5   5
SPG  60  67  45  56 /  70  10   5   5

&&

.TBW WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GULF WATERS...NONE.
&&

UPDATE/MARINE...20/BARRON
AVIATION...25/DAVIS
Hazardous weather outlook, Feb 10, 5:53 AM EST, 22 hours 14 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
553 AM EST FRI FEB 10 2012

FLZ039-042-043-048>052-055>057-060>062-065-101700-
LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK-
MANATEE-HARDEE-HIGHLANDS-SARASOTA-DE SOTO-CHARLOTTE-LEE-
553 AM EST FRI FEB 10 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST
FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...THUNDERSTORM IMPACT...
SCATTERED TO NUMEROUS SHOWERS WITH A FEW EMBEDDED THUNDERSTORMS
WILL BE POSSIBLE ACROSS THE AREA TODAY AND TONIGHT WITH LOW
PRESSURE AND THEN A COLD FRONT MOVING THROUGH THE AREA. STRONG
GUSTY WINDS AND SOME HEAVY RAINS WILL BE POSSIBLE WITH THE STORMS.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

...EXCESSIVE COLD IMPACT...
FREEZING TEMPERATURES WILL BE POSSIBLE MAINLY ACROSS THE NATURE
COAST AND NORMALLY COLDER INLAND AREAS FOR SATURDAY NIGHT AND
SUNDAY NIGHT.

...WIND AND SEA IMPACT...
WINDS AND SEAS WILL INCREASE TO ADVISORY LEVELS FOR SATURDAY
THROUGH SUNDAY AS A TIGHT PRESSURE GRADIENT BUILDS INTO THE AREA
BEHIND THE COLD FRONT. WINDS OF 20 TO 25 KNOTS AND SEAS UP TO 8
FEET OFFSHORE WILL BE POSSIBLE ACROSS THE WATERS. SMALL CRAFT
OPERATORS SHOULD USE EXTREME CAUTION OR CONSIDER DELAYING TRIPS
UNTIL CONDITIONS IMPROVE.

...FIRE WEATHER IMPACT...
COLD AND DRY AIR WILL MOVE INTO THE AREA BEHIND THE COLD FRONT AS
CANADIAN HIGH PRESSURE BUILDS INTO THE AREA. THIS WILL ALLOW FOR
SEVERAL HOURS OF CRITICAL RELATIVE HUMIDITIES SUNDAY AND MONDAY
AFTERNOONS. WINDS WILL ALSO BE NEAR 15 MPH SUNDAY AFTERNOON. THIS
WILL ALLOW FOR THE RAPID SPREAD OF WILDFIRES.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS SHOULD MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED.

COLSON

The office that day

Everything else NWS Tampa Bay, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 11, 4:07 AM ESTFreeze WatchTBWSumter10 hr
Feb 11, 4:39 AM ESTSmall Craft AdvisoryTBW35 hr
Feb 11, 9:24 AM ESTHigh Surf AdvisoryTBWPinellas31 hr
Feb 11, 2:11 PM ESTFreeze WatchTBWDeSoto, Hardee, Highlands, Polk, Sumter23 hr
Feb 11, 2:11 PM ESTFreeze WarningTBWPolk18 hr
Feb 11, 2:11 PM ESTHard Freeze WarningTBWSumter18 hr
Feb 11, 2:12 PM ESTWind Chill AdvisoryTBWDeSoto, Hardee, Highlands, Pinellas, Polk, Sumter18 hr

Nearby

Lake Wind Advisories in Florida, 2012Every lake wind advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.